California, 2007High Wind in California, January 15, 2007
January 15, 2007 · NWS SGX · 2 events in 2 counties and zones
Offshore pressure gradients during the mid January freeze resulted in Santa Ana Winds and low wind chill values. The strongest winds were again felt in the Santa Ana Mountains and portions of the Inland Empire.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Offshore pressure gradients during the mid January freeze resulted in Santa Ana Winds and low wind chill values. The strongest winds were again felt in the Santa Ana Mountains and portions of the Inland Empire. Wind chill readings likely fell into the teens in the windiest, valley locations on the morning of the 15th. No reports of serious damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jan 15, 3:40 AM PST, 4 hours 50 minutes earlier.
Area forecast discussion, Jan 15, 3:40 AM PST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
340 AM PST MON JAN 15 2007
.SYNOPSIS...HIGH PRESSURE OVER THE GREAT BASIN WILL BRING ANOTHER
ROUND OF COLD NORTHEAST WINDS TODAY THROUGH TUESDAY. THE STRONGEST
WINDS WILL BE THROUGH AND BELOW THE MOUNTAIN PASSES AND CANYONS. A
TROUGH IS FORECAST TO MOVE DOWN THE COAST WEDNESDAY WILL DEVELOP A
CUTOFF LOW THAT WILL REMAIN NEAR STATIONARY OFF THE COAST THROUGH
FRIDAY. THIS SHOULD CONTINUE THE OFFSHORE FLOW. OVER THE WEEKEND THE
LOW IS EXPECTED TO MOVE ONSHORE. THIS MAY BRING RAIN TO SOUTHWEST
CALIFORNIA FRIDAY NIGHT THROUGH SUNDAY MORNING.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
TEMPERATURES OVERNIGHT WERE 5 TO 10 DEGREES WARMER ABOVE 5000 FEET
REFLECTING THE WARM AIR ADVECTION ALOFT THAT IS TAKING PLACE...A FEW
DEGREES COOLER IN THE BASINS/LOWEST ELEVATIONS WHERE THE LINGERING
DENSE COLD AIR HAS SETTLED/IS DRAINING OUT...AND IN BETWEEN MOSTLY
WARMER SHOWING A WIDE RANGE OF TEMPERATURES/TRENDS DEPENDING ON IF
MIXING FROM WIND WAS TAKING PLACE. CANCELLED THE FROST ADVISORY FOR
ORANGE COUNTY AND THE WIND CHILL ADVISORY FOR THE SAN BERNARDINO
MOUNTAINS...WILL LET THE OTHER FROST/FREEZE WARNINGS RIDE FOR NOW.
WINDS WERE GUSTING OVER 50 MPH BEFORE MIDNIGHT AND HAVE TEMPORARY
DIMINISHED SINCE THEN...BUT EXPECTED TO INCREASE AGAIN SHORTLY AND
CONTINUE STRONG THROUGH TUESDAY MORNING. A +1040 MB SURFACE HIGH
WILL REMAIN OVER THE GREAT BASIN DURING THIS PERIOD. OFFSHORE FLOW
SHOULD PREVAIL THROUGH THE REMAINDER OF THE WEEK AS A CUT OFF LOW
DEVELOPS TO THE SOUTHWEST. MAY NEED TO EXTEND WIND
ADVISORIES/RE-ISSUE FIRE WEATHER WATCH FOR WEDNESDAY/THURSDAY. FOR
THE WEEKEND...THE LAST TWO MODEL RUNS BRING SUBTROPICAL MOISTURE
OVER SOUTHERN CALIFORNIA AND THE LOW ACROSS THE FORECAST AREA. HAVE
INTRODUCED SLIGHT CHANCE OF RAIN FOR NOW.
&&
.AVIATION...
GUSTY OFFSHORE WINDS WILL BE THE MAIN CONCERN TODAY AND TONIGHT WITH
NORTHEAST FLOW AND STRONG GUSTS NEAR AND BELOW THE MOUNTAIN PASSES
AND CANYONS. THESE WINDS WILL GENERATE AREAS OF TURBULENCE...STRONG
UP AND DOWN DRAFTS...AND MOUNTAIN WAVES WITH ROTORS. OTHERWISE VFR
CONDITIONS WILL PREVAIL WITH CLEAR SKIES AND GENERALLY UNRESTRICTED
VSBYS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FOR THE INLAND VALLEYS AND LOWER DESERTS AND FROST
ADVISORY FOR SAN DIEGO COUNTY COAST CONTINUE UNTIL 9 AM THIS
MORNING. SEE LAXNPWSGX.
HIGH WIND WARNING UNTIL 3 PM TUESDAY FOR...THE INLAND EMPIRE...SAN
BERNARDINO MOUNTAINS...SANTA ANA MOUNTAINS. SEE LAXNPWSGX.
WIND ADVISORY UNTIL 3 PM TUESDAY FOR...ORANGE COUNTY COAST...SAN
DIEGO COUNTY VALLEYS...RIVERSIDE COUNTY MOUNTAINS...AND SAN DIEGO
COUNTY MOUNTAINS. SEE LAXNPWSGX.
RED FLAG WARNING UNTIL 6 PM TUESDAY FOR...THE INLAND EMPIRE...SAN
DIEGO COUNTY VALLEYS...ALL MOUNTAINS. SEE LAXRFWSGX.
PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE.......MACKECHNIE
Hazardous weather outlook, Jan 15, 4:15 AM PST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
415 AM PST MON JAN 15 2007
CAZ042-043-048-050-055>058-060>062-PZZ750-775-160000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND
FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
415 AM PST MON JAN 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
FREEZE WARNING IS IN EFFECT FOR THE INLAND VALLEYS AND LOWER DESERTS
AND A FROST ADVISORY FOR THE SAN DIEGO COASTAL AREA UNTIL 9 AM THIS
MORNING. SEE LAXNPWSGX FOR DETAILS.
HIGH WIND WARNING FOR THE INLAND EMPIRE...THE SAN BERNARDINO
MOUNTAINS AND SANTA ANA MOUNTAINS. WIND ADVISORY FOR ORANGE
COUNTY...THE SAN DIEGO COUNTY INLAND VALLEYS...AND OTHER MOUNTAIN
AREAS. SEE LAXNPWSGX FOR DETAILS.
RED FLAG WARNING FOR INLAND VALLEYS AND MOUNTAINS. SEE LAXRFWSGX FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
HIGH WIND WARNING CONTINUES THROUGH 3 PM TUESDAY FOR THE INLAND
EMPIRE...THE SAN BERNARDINO MOUNTAINS AND THE SANTA ANA MOUNTAINS.
WIND ADVISORY CONTINUING FOR ORANGE COUNTY...SAN DIEGO COUNTY
VALLEYS...AND REMAINING MOUNTAIN AREAS FOR SAME PERIOD. SEE
LAXNPWSGX FOR DETAILS.
RED FLAG WARNING CONTINUES THROUGH 6 PM TUESDAY FOR INLAND VALLEYS
AND MOUNTAINS. SEE LAXRFWSGX FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
MOEDE/BALFOUR
High Wind, Santa Ana Mountains and Foothills
- When
- January 15, 8:30 AM PST to 1:30 PM PST
- Where
- Santa Ana Mountains and Foothills forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.483, -116.847 (the zone’s center; the record gives no point)
High Wind, San Bernardino and Riverside County Valleys - the Inland Empire
- When
- January 15, 9:45 AM PST to 10:09 AM PST
- Where
- San Bernardino and Riverside County Valleys - the Inland Empire forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Texas, January 15 to 17, 2007$1.7 million · 26 events
- Flood in Ohio, January 15 to 19, 2007$200,000 · 1 event
- Ice Storm in New Hampshire, January 15, 2007$125,000 · 3 events
- Flash Flooding in Arkansas, January 15, 2007$68,000 · 2 events
- Winter Storm in New York, January 15, 2007$45,000 · 8 events
- Winter Storm in Vermont, January 15, 2007$30,000 · 5 events
- Ice Storm in Texas, January 15, 2007$30,000 · 1 event
- Ice Storm and Winter Storm in Texas, January 15 to 18, 2007$20,000 · 8 events
- Ice Storm in New York, January 15 to 16, 200721 events
- Cold in Nebraska, January 15, 200720 events
- Winter Storm in Vermont, January 15, 2007$20,000 · 4 events
- Ice Storm in Massachusetts, January 15, 20071 injured · $15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13775, 13776.